Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at Apr 25, 2021, 3:40 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2021, 3:40 AM EDT (07:40 UTC)
- Expired
- Apr 25, 2021, 9:46 AM EDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted.
381 WHUS73 KMQT 250740 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 340 AM EDT Sun Apr 25 2021 LSZ245-251600- /O.NEW.KMQT.SC.Y.0041.210425T0740Z-210425T1600Z/ Manitou Island to Point Isabelle MI- 340 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...North winds 10 to 15 kt occurring. * WHERE...Manitou Island to Point Isabelle MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ221-248-250-251600- /O.EXT.KMQT.SC.Y.0040.000000T0000Z-210425T1600Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 340 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ244-251600- /O.EXT.KMQT.SC.Y.0040.000000T0000Z-210425T1600Z/ Eagle River to Manitou Island MI- 340 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... * WHAT...North winds 5 to 15 kt and waves 2 to 4 ft occurring. * WHERE...Eagle River to Manitou Island MI. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-249-251630- /O.EXT.KMQT.SC.Y.0040.000000T0000Z-210425T2000Z/ Huron Islands to Marquette MI-Marquette to Munising MI- 340 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 5 to 8 ft occurring. * WHERE...Huron Islands to Marquette MI and Marquette to Munising MI. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-251-251630- /O.EXT.KMQT.SC.Y.0040.000000T0000Z-210425T2000Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 340 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt with gusts up to 30 kt and waves 5 to 8 ft occurring. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
872 WHUS73 KMQT 251346 MWWMQT URGENT - MARINE WEATHER MESSAGE National Weather Service Marquette MI 946 AM EDT Sun Apr 25 2021 LSZ244-251500- /O.CAN.KMQT.SC.Y.0040.000000T0000Z-210425T1600Z/ Eagle River to Manitou Island MI- 946 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LSZ245-251500- /O.CAN.KMQT.SC.Y.0041.000000T0000Z-210425T1600Z/ Manitou Island to Point Isabelle MI- 946 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LMZ221-248-250-251600- /O.CON.KMQT.SC.Y.0040.000000T0000Z-210425T1600Z/ Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 946 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...North winds 10 to 15 kt with gusts up to 25 kt occurring. * WHERE...5NM East of a line from Fairport MI to Rock Island Passage, Seul Choix Point to Point Detour MI and Green Bay North of line from Cedar River MI to Rock Island Passage. * WHEN...Until noon EDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ248-249-252000- /O.CON.KMQT.SC.Y.0040.000000T0000Z-210425T2000Z/ Huron Islands to Marquette MI-Marquette to Munising MI- 946 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 3 to 6 ft occurring. * WHERE...Huron Islands to Marquette MI and Marquette to Munising MI. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LSZ250-251-252000- /O.CON.KMQT.SC.Y.0040.000000T0000Z-210425T2000Z/ Munising to Grand Marais MI-Grand Marais to Whitefish Point MI- 946 AM EDT Sun Apr 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and waves 4 to 7 ft occurring. * WHERE...Munising to Grand Marais MI and Grand Marais to Whitefish Point MI. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JAW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 2:35 AM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 25, 2:35 AM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Marquette MI 235 AM EDT Sun Apr 25 2021 .SHORT TERM...(This evening through Sunday) Issued at 302 PM EDT SAT APR 24 2021 A cold front currently moving across Upper Michigan is bringing rain, becoming snow, showers across the UP from west to east. At the same time, some SW flow over Lake Michigan with weak forcing ahead of the front is brining some light rain showers across the far east. With radar being down, mainly using GOES imagery cloud ice algorithm as a quasi-radar. GOES WV imagery depicts this cold front well and also shows an abundant amt of dry air outside of this frontal forcing. With 850mb temps falling to around -5C behind this front, the change to snow showers has been made at IWD and CMX, with CMX picking up a quick half an inch or so based on webcams. Haven't seen much accums elsewhere outside of the Keweenaw, with IWD webcams showing snow, with a wet sfc. As colder air moves in behind the front, lake-enhancement will continue with some accumulation expected to development elsewhere. Tonight, forcing is tied directly to the cold front, with dry air moving in behind it. Am expecting to see most of the shower activity across the west half diminish by sunset, with the north-central continuing into the overnight hours. With 850mb temps near -9C and model soundings suggest saturation through 4-4.5kft, will see some lake-enhanced snow showers continue...with some -fzdz possible as well. Inversion height temps fall to around -12C after midnight tonight for a few hours, before saturation is lost as drier, post- frontal moves in. So could see straight lake-effect for a brief period as well perhaps. Either way, duration and profiles don't look all that conducive to much accumulation one way or the other, but could see some light icing or slushy snow accumulate overnight tonight. By tomorrow, dry air near the sfc will have moved in and we will start the morning with clear skies across the west and central...some lake-induced clouds across the east. Clouds will look to increase through the afternoon and into the evening though as WAA increases as a ridge builds overhead. Despite afternoon WAA, temperatures will remain in the 30s across the east and north- central with 40s across the west and south-central thanks to northerly flow off the lake. Despite dry air, fire wx concerns will be essentially nil with recent light pcpn, light winds, and cooler temperatures. .LONG TERM...(Sunday night through Saturday) Issued at 425 PM EDT SAT APR 24 2021 Current pattern over/around N America features ridging/strong positive height anomalies over AK/Greenland, a deep mid-level low/negative height anomalies over n central Canada and low amplitude flow/weakly negative height anomalies to the s across most of the Lower 48. Over the next week, the deep mid-level low will meander over n central Canada as ridging/positive height anomalies bridge from Greenland to AK. This feature shouldn't have too much impact on the weather across Upper MI, but if any shortwave swinging thru the circulation happens to amplify southeastward, it will have a pool of cold air to tap to bring se toward the area. There are some hints for that to occur later in the upcoming week. Across the Lower 48, the main feature for the week will be the trof amplifying into the west Sun/Mon. This trof will slowly progress downstream thru the week, but it may become largely cutoff before reaching the eastern U.S. Wavy frontal boundary will set up downstream of the western trof and upstream of the mid-level ridge being forced over the eastern Lower 48. This boundary will serve as the main focus for pcpn thru the week. Strengthening waa/warm front surging ne downstream of the trof will bring the first bout of pcpn to Upper MI Sun night/Mon. Shortwave will then send associated weak low pres wave ene across the Great Lakes region on Tue, resulting in frontal boundary settling se, probably well se, of the area midweek. With it, the main zone of pcpn potential will also shift se of the area. Attn will then turn to potential shortwave amplifying se into the Upper Lakes, bringing next limited chc of pcpn on Thu. Another shortwave/frontal passage may occur on Sat as well. As for temps, temps will be at least slightly blo normal on most days during the upcoming week. Tue should be the warmest day for much of the fcst area. Beginning Sun night/Mon, strengthening waa/isentropic ascent regime as viewed on the 295K and 300K sfcs will spread ne into the western Great Lakes. Antecedant dry air mass will delay pcpn onset, and it will lead to some ptype issues early on due to evaporative cooling, particularly with antecedant cool air mass over the area. Expect some pcpn to spread into roughly the w half of the fcst area Sun night, then overspread the rest of the area during the day Mon. Trended fcst toward the slower pcpn onset model solutions, but would not be surprised if further slowing will be needed. Fcst soundings are suggestive of mainly -sn at onset with transition to ip to -ra. There may be a brief period of -fzra for some areas, but looks unlikely, and even if it did occur, it would likely not cause any issues given -sn falling prior. Elevated instability will eventually spread into the area as noted by fcst soundings for parcels lifted from the warm nose aloft that pushes into the area. So, a few rumbles of thunder a possibility later Mon/Mon night. Expect pcpn coverage to diminish Mon night as main push of isentropic ascent lifts n and e of the area. Given se flow/clouds/pcpn, trended high temps lwr on Mon to mostly low/mid 40s. Weak low pres wave lifting ne into the Great Lakes region on Tue should aid pcpn redevelopment. Elevated instability is still present, so some rumbles of thunder are a possibility. Temp guidance seems a bit on the warm side on Tue, especially since an easterly component to the wind may hang on. For now, opted to lwr temps over the nw fcst area to the 40s as it's most likely that an e to ne wind will continue in that area. Temps may reach the low/mid 60s s central, but that may be optimistic. With passage of the low pres wave, frontal boundary will settle s and e, probably far enough se for dry weather to return on Wed. For the rest of the week, there aren't any strong signals for pcpn. There are indications for a shortwave to drop se into the Upper Lakes on Thu. Could be a few -shra. Another shortwave may track across the Upper Lakes on Sat for a few -shra. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 232 AM EDT SUN APR 25 2021 VFR conditions will continue through the rest of the forecast period at IWD and CMX. SAW will go to VFR later tonight as drier air moves in and erodes low cloud cover. SAW should then stay VFR through the rest of the forecast period. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 302 PM EDT SAT APR 24 2021 A cold front passing over Lake Superior today will bring some northerly winds gusting up to 30 knots across the north-central and eastern portions of Superior this evening and tonight. As ridging moves in from the west tonight, winds go relatively calm across the west and decrease to around 20 knots across the east for Sunday. The pressure gradient increases Sunday evening as Superior gets between high pressure to the east and a developing low pressure across the Central Plains. As this system lifts NE, the gradient tightens and SE winds will increase across the eastern half of the lake, with a few gale force gusts to 35 knots possible Monday aftn and evening. By Tuesday, winds relax blo 20 knots and are expected to remain blo 20 knots through the rest of the fcst period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...JAW LONG TERM...Rolfson AVIATION...07/JV MARINE...JAW
Hazardous weather outlook, Apr 24, 5:02 PM EDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 502 PM EDT Sat Apr 24 2021 MIZ001>007-009>014-084-085-251200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 502 PM EDT Sat Apr 24 2021 /402 PM CDT Sat Apr 24 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a slight chance of thunderstorms over western Upper Michigan Monday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-251200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 502 PM EDT Sat Apr 24 2021 /402 PM CDT Sat Apr 24 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few southeast gale force gusts to 35 knots are possible Monday afternoon and evening across portions of the east half of Lake Superior. There is a slight chance of thunderstorms over portions of western Lake Superior Monday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-251200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 502 PM EDT Sat Apr 24 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Rolfson
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:15 PM EDT | Gale Watch | MQT | 12 hr | |
| Apr 25, 4:15 PM EDT | Small Craft Advisory | MQT | 41 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.